MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 7; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 7; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74022227
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a manipulation under anesthesia due to the knee is barely at 60 degree of flexion and the patient certainly lacks the last 15 or so degrees of extension.Intensifying physiotherapy and rehabilitation is failing to make any significant or meaningful progress.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and based on a review of clinical documentation provided the physiotherapy has failed to correct the issue of the limited flexion.It was also reported the patient received prophylactic antibiotics as well as anticoagulant therapy.The root cause of the limited amount of flexion may be contributed to arthrofibrosis from multiple knee procedures.It is unknown if the patient followed the physical therapy treatment plan postoperatively and consistently.The patient impact beyond the limited range of motion and need for extended hospital stay is inconclusive.It was reported that the mua resolved the immobility issues and the dvt was resolved with medication.No further clinical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
JOURNEY TIBIA BASE NP LT SZ 7
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8661090
Report Number1020279-2019-02098
Device Sequence Number2286102
Product Code JWH
UDI-Device Identifier03596010554406
UDI-Public03596010554406
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74022227
Device Lot Number17DM06296
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;